Jump to content

Roguette: sertraline free but in a bit of a mess


Roguette

Recommended Posts

Hello.  I am 55 and female.   Firstly forgive me for my approximate dates in this timeline, I always have trouble remembering.    I started taking Fluoxitine 40mg about 20 years ago when I became depressed after a bereavement and family hassle.  Depression, anxiety and OCD affect(ed) three close members of my family.   It helped but after a few years I felt numb and sleepy so with my GP’s blessing just stopped taking it.  A year later I was back on it again,  then off it after a few more years.  This happened one more time and I stayed on it till 2018 when I asked if I could try something else as I was fed up with feeling sleepy and lethargic.  I felt as though life was passing me by.   GP gave me 50mg Sertraline and although the sleepiness definitely was better I was still not alert.  I felt as though my brain was slow, I couldn’t seem to pursue a thought and my concentration became poor.  My libido also completely disappeared, but as I am also in the perimenopause I thought that some of these symptoms could be down to that.  In July 2020 I decided to taper off with GP’s advice and by the end of August was no longer taking Sertraline.  I had horrible brain zaps for a couple of months but to begin with it was amazing, my energy returned, I started getting up earlier and tackling all those projects I had been avoiding for years.  My husband commented frequently how good it was to see my old zest for life returning, despite the challenges the pandemic has brought.  However my feelings of  depression have returned and I am struggling most days.  I get irritable with my family where once I was easygoing and quick to compromise.  I have unhealthy thoughts about no longer being here, then am disgusted with myself for being so weak and selfish.  I hardly leave the house and when I do I feel so anxious.  I feel panicked if the phone rings or someone comes to the door.  I think about all the stupid things I have done or said in the past , even as a child, and I hate myself for it.  My OCD has returned.  I am ashamed that I have become this person.   I know that people outside my immediate family do not see me like this because I hide it.  It would be so easy just to jump back onto the SSRI bandwagon but I think I need to learn how to be just me again. Have I tapered too fast?  Are these symptoms withdrawal or are they just my life now?  Is my brain altered forever or will I get better?  I would welcome any advice, and thank you for reading this far!

Link to comment
  • ChessieCat changed the title to Roguette: sertraline free but in a bit of a mess
  • Moderator

Welcome to SA, Roguette.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  Just do the best you can.  A list format, like mine below my post, is best.

 

Account Settings – Create or Edit a signature.

 

A two-month taper like yours is much faster than we recommend, and  you are now experiencing withdrawal.  Depression is a common withdrawal symptom, as are the other symptoms you describe--irritability, suicidal ideation, agoraphobia, anxiety, and ruminations about past mistakes.  Withdrawal is not permanent, your brain is not altered forever, and you will heal, though it can take some time.  We're a site for tapering off psychiatric drugs and helping people deal with withdrawal--and becoming themselves again.

 

So that you have a better idea of what you're experiencing, here is some information on withdrawal and the healing process.

 

 

 

 

When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain the healing process really well.

 

 

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Add in one at a time and at a low dose in case you do experience problems. Get supplements that are single ingredient (not mixed with other types of supplements).
 
We also recommend non-drug methods to cope with withdrawal and to deal with life without the numbing effects of drugs.  
 
 
This is your Introduction topic, where you can complete your drug signature, ask questions and connect with other members.  We're glad you found your way here.

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift to Valium taper.  

Current dose as of Aug. 5, 2022: 4.3mg

Taper is 77% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy